Feel free to read some of my previous posts. The endo is now checking me for Cushing's Syndrome. I had never heard of it but after he suggested it I have done some reasearch and I have alot of the symptoms. I am 30 year old female and am on meds for OCD, Irritable Bowel, Acne, High Blood Pressure, High Triglycerides, Migraines, Allergies, Vitamin D, and Heart Burn. These are all prescription meds. I weigh around 240 pounds and am a size 18W and am having trouble losing weight. Is this just my weight or something more? My gyno said my neck appeared to have a goiter, the docs checked and I do have one but they have no idea why. My TSH this past week was 0.385 with mid level FREE t4. The low TSH is in normal range but leaning more towards hyperthyroid than hypo. The endo said my goiter is full of small nodules that are of no worry. But the fact that my peroid has shortened from a 7 day lentht to a 3 days length in the past 3 months is of a concern along with my eye twitches and heart palps. But I do not have a buffalo hump that I have ever noticed. I did notice a lump in my stomach near my belly button making one side of my stomach look larger than the other. I have been large since first grade before then I was slender so basically been fat all my life. My face is very round and red but my body is big all over not just in my belly. I do have a harder time losing belly fat though now that I am really trying to lose weight. I have gotten many stretch marks over the years but no new ones. I feel terrible alot and have frequent headaches. Is all this from me being overweight? I realize being overweight leads to problems but I just feel like mine are too many and are wreaking havoc on me stopping me from trying to get healthy. I have been exercising and eating better which helped some on my blood pressure but doesn't do anything for my triglycerides. I have had my gall bladder removed a few years ago which they though was the problem for my IBS which unfortunately I still have to take meds for to stop constant diahrea. Maybe that's why I have such bad heartburn. The prescription meds arent helping. They tested it and it only worked 1%. My monthly has been regualr and heavy and lengthy up until a few months ago. I am so frustrated. What do you think?
I think you should be asking for a dynamic MRI of your pituitary gland, if your endo has not yet ordered it. Be sure and mention not only the thyroid issue but the mense issue to him/her. And come take a look at the brain/pituitary tumor forum, where rumpled is the moderator. It could be very enlightening for you! And she can tell you how to get tested properly for Cushing's too, as it can be missed sometimes!
About 3 years ago, my ENT ordered a MRI of my brain to try to figure out where my headaches are coming from. He didn't see anything and said it must just be allergies or migraines. Would that MRI have showed up if I had a Pituatary problem/tumor?
The internal medicine doctor had me get the pituitary MRI where they first discovered my own pituitary tumor. When she wanted to order it- I said I'd just had a scan of my brain very recently (I believe it listed my pituitary as normal) and wouldn't it have picked it up? She explained that it is a special kind of MRI that looks at the pituitary and that it is done differently. I got the pituitary MRI and they found a microadenoma that was about 6 mm. You really should get tested for both pituitary issues and adrenal as Rumpled is saying.
The pituitary has influence on your thyroid, your adrenals, and can affect your menses as well. Also, with your high blood pressure, heart palpitations & migraines, be sure and get tested not only for Cushing's, but also for an adrenal tumor called pheochromoctyoma... it's rare, but worth testing for. From my research online, the most sensitive test for this type of tumor (which can elevate your blood pressure, cause rapid heart rate and sweating and I believe, headache as well) is a fasting blood test called plasma free metanephrines. (It's even more sensitive than urine testing for detecting pheochromocytoma tumors.) You will want to avoid tylenol at least 48 hours to being tested as it can interfere with assaying your levels of these inactive metabolites of epinephrine (adrenalin) and norepinephrine (noradrenaline).
How do they test for the adrenals? I will post all the different test they just recently done on bloodwork that we are awaiting results on. My diahrea issue is helped with Questran (Cholestyramine) and they have me on Trilipix for my Tryglycerides. I had terrible stomach cramps and had a colonoscopy that only revealed a spastic colon. After that (sometime around 04 or 05) my hormones were off on a routine blood test. The doc suspected it was my gall bladder or thyroid and had both tested and the gall bladder worked 1%. So I had it removed. The thyroid uptake scan revelaed normal which was odd because I believe I already had my goiter then. Anyway..still have the pain and diahrea so I still take the questran. With the questran, it is only occoasional pain/cramping. But I must take it everyday or otherwise I get sick as a dog and have to sit on the toilet all day. (sorry so graphic)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.